Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Miami, FL

December 5, 2009Broward County, Florida

NWS Miami, FL issued this special weather statement at Dec 5, 2009, 3:21 AM EST for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 5, 2009, 3:21 AM EST (08:21 UTC)
Expired
Dec 5, 2009, 3:45 AM EST
In force
24 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1617 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 050821
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EST SAT DEC 5 2009

FLZ067-071-050845-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
321 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CENTRAL BROWARD 
COUNTY...

AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO INTERSECTION 
ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL AFFECT...

MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...

AND SURROUNDING COMMUNITIES.

THESE STORMS CAN PRODUCE GUSTY WINDS TO 50 MPH...PEA-SIZED 
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE. LIGHTNING 
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN 
SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN 
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL 
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2633 8029 2619 8030 2615 8034 2613 8035
      2615 8044 2606 8043 2599 8073 2611 8067
      2632 8066 2652 8025 2634 8023
TIME...MOT...LOC 0820Z 241DEG 26KT 2628 8057 2616 8057
          2603 8067

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 5, 1:05 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 5, 1:05 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
105 AM EST SAT DEC 5 2009

UPDATE...
UPDATE THE ZONES AND MARINE PACKAGE TO ADD TORNADO WATCH 794 TO
ALL AREAS...EXCEPT GLADES COUNTY UNTIL 9 AM EST THIS MORNING.

&&

.AVIATION...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE TO THE
EAST ACROSS SOUTH FLORIDA DURING THE EARLY MORNING HOURS...AND
SHOULD MOVE INTO THE EAST COAST TAF SITES BETWEEN 10 AND 12Z. SO
WILL CONTINUE THE VCSH FOR THE EAST COAST TAF SITES UNTIL
10Z...THEN VCTS UNTIL 18 TO 20Z ONCE THE COLD FRONT MOVES THROUGH
THE AREA.

THE VIS WILL BOUNCE BETWEEN THE MVFR AND VFR CONDITIONS THROUGH
10Z AT THE EAST COAST TAF SITES WITH CEILING BOUNCING BETWEEN IFR
AND MVFR CONDITIONS. THE CEILING AND VIS SHOULD THEN GET INTO THE
VFR CONDITIONS AFTER 10Z...BUT COULD FALL INTO THE MVFR CONDITIONS
WITH THE PASSAGE OF THE SHOWERS AND THUNDERSTORMS. SO HAVE PUT A
TEMPO GROUP IN THE EAST COAST TAF SITES BETWEEN 06Z AND 10Z FOR
THE CEILING AND VIS CONDITIONS...BUT NO TEMPO GROUP AFTER 10Z DUE
TO THE UNKNOWN TIMING OF THE SHOWER AND THUNDERSTORM ACTIVITY
AFFECTING THE EAST COAST TAF SITES.

THE WINDS WILL BE LIGHT AND VARIABLE UNTIL ABOUT 10Z THEN GO
SOUTHWEST AT 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS BETWEEN
14Z AND 18Z. AFTER 18Z THE WINDS WILL GO NORTHWEST AND REMAIN AT
15 TO 20 KNOTS DECREASING TO 10 KNOTS AFTER 23Z.

&&
.UPDATE/AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 703 PM EST FRI DEC 4 2009/

PREVIOUS DISCUSSION...A QUASI-STATIONARY FRONTAL BOUNDARY IS
CURRENTLY STRETCHED FROM THE YUCATAN ACROSS S FL AND INTO THE
ATLANTIC WHILE MULTIPLE PERTURBATIONS IN THE UPPER FLOW CONTINUE TO
MOVE ACROSS FL AROUND THE BASE OF THE TROUGH OVER THE SOUTHERN AND
CENTRAL PLAINS. THIS FRONT IS CURRENTLY LOCATED FROM AROUND
EVERGLADES CITY TO JUST NORTH OF WEST PALM BEACH. THIS SHALLOW AND
ONLY SLIGHTLY COOL AIRMASS DID NUDGE DOWN TO MIA EARLY THIS MORNING
AS NOTED ON THE 12 MFL SOUNDING BUT AS SINCE PUSHED BACK NORTH, AND
WILL CONTINUE TO DO SO THIS EVENING AND TONIGHT AS A SURFACE LOW
GETS ORGANIZED OVER THE WESTERN GULF AND PUSHES EAST. ALSO OF NOTE
IS THE VERY SOUPY 2.2 PWAT ON THE MORNING SOUNDING AND THE NOW 77
DEWPOINT AT MIA AS WARM AND MOIST AIR PUSH NORTH AT THE SURFACE
BEHIND THE WARM FRONT. AN EVEN MORE INTERESTING IS THAT IF THE 12Z
MFL SOUNDING IS MODIFIED TO THE CURRENT T/TD FROM MIA IT YIELD A
WHOPPING 5,100 J/KG CAPE AND A LI OF -9.3... LUCKILY THE BEST
SURFACE CONVERGENCE HAS LIFTED NORTH WITH THE FRONT, AND A BIT OF
WARM/DRY AIR HAS MOVED INTO THE MID LVLS SUPPRESSING WHAT WOULD
OTHERWISE BE A VERY ACTIVE AFTERNOON, BUT A FEW STORMS CAN STILL NOT
BE RULED OUT IN BROWARD AND MIAMI-DADE COUNTIES. THE BIGGER FOCUS
FOR PRECIP THROUGH THE AFTERNOON AND EARLY EVENING WILL BE FROM
AROUND APF TO THE LAKE REGION, BEHIND THE FRONT WHERE ISENTROPIC
LIFT WILL KEEP THE RAIN GOING. LATE TONIGHT S FL WITH BE IN A
FAVORABLE QUAD OF THE JET ALONG WITH GOOD BACKING OF WINDS... THIS
WILL LEAD TO A SLIGHT RISK OF SVR WX NAMELY TORNADOES. THIS WILL
MAINLY OCCUR CLOSER TO THE FRONTAL BOUNDARY...AROUND THE LAKE
REGION... WHERE LIFT WILL BE THE GREATEST. AS THE LOW TRAVERSES THE
GULF AND THE SE STATES TOMORROW THIS WILL ALLOW THE FRONT TO PUSH
BACK SOUTH AND ALSO ALLOW THE TOR THREAT TO TURN MORE INTO A WIND
THREAT AS THE FRONT NEARS THE SE COAST METRO. BEHIND THE FRONT A
MODERATE AMOUNT OF CAA WILL OCCUR WITH LO TEMPS DROPPING ABOUT 10
DEGREES ON SUN MORN COMPARED TO THE PRIOR 24HRS.

THROUGH THE REMAINDER OF THE PERIOD THE TROF RETURNS NORTH WITH A
MODEST INCREASE IN POPS FOR MON FOLLOWED BY A RETURN IN THE SE
FLOW INTO THE END OF THE WEEK AS ANOTHER SYSTEM ORGANIZES IN THE
PLAINS. THIS NEXT FRONT MAY APPROACH THE AREA THURS OR EARLY FRI.

AVIATION...BASED ON LATEST RADAR TRENDS...FEEL THAT LIGHT/MODERATE
SHRA ACTIVITY WILL BE CONFINED TO APF/PBI FOR REMAINDER OF
AFTERNOON...AND WILL INCLUDE VCSH FOR ONLY THESE TERMINALS.
OTHERWISE...EXPECT PREVAILING MVFR CONDS WITH BKN SC DECK NOW BEING
REPORTED AT MOST TERMINALS AND CIGS GENERALLY RANGING FROM 1500-2500
FT. SKY CONDS MAY IMPROVE FROM LATE AFTERNOON THRU EARLY
EVENING...BUT EXPECT DETERIORATION ONCE AGAIN EARLY SATURDAY MORNING
AS CONVECTION DEVELOPS INVOF SURFACE LOW MOVING ACROSS CENTRAL
FLORIDA. THREAT FOR SIGNIFICANT TSRA DEVELOPMENT WILL INCREASE AS
EARLY AS 06Z APF/PBI...WITH CHANCES INCREASING FURTHER TO THE SOUTH
(BROWARD AND MIAMI-DADE TERMINALS) BETWEEN 09-11Z. WILL UTILIZE
VCTS/CB FOR NOW AND INDICATE MVFR CIGS...WITH GUSTY SSE WINDS
PREVAILING OUTSIDE OF STORMS. PREFRONTAL TROUGH WILL BE PUSHING
ACROSS SOUTH FLORIDA AFTER DAWN...WITH WINDS SHIFTING TO SOUTHWEST
AND INCREASING TO 15G25 KNOTS. BEST ESTIMATE ON TIMING IS 14Z
APF/PBI...16Z FLL/FXE...AND 17Z MIA/TMB/OPF. ALTHOUGH CIGS MAY
IMPROVE TO VFR DURING THIS PERIOD...WILL MAINTAIN VCTS/CB AS THERE
AS UNCERTAINTY ON WHEN STORM CHANCES WILL END.

70/DD

MARINE...A FRONTAL BOUNDARY REMAINS STALLED FROM AROUND WEST PALM
BEACH TO EVERGLADES CITY... NORTH OF THE BOUNDARY WINDS ARE NE AND
SOUTH OF THE BOUNDARY, SE WINDS. SPEEDS ARE GENERALLY LESS THAN
15KTS. THIS BOUNDARY WILL SLOWLY LIFT NORTH TONIGHT THEN PUSH
SOUTH AND THROUGH THE AREA SATURDAY. WINDS MAY BRIEFLY INCREASE TO
AROUND 20KTS BEHIND THE FRONT TOMORROW, BUT DURATION IS SHORT AND
WILL ALLOW THIS TO FALL TO NEXT SHIFTS TO EXAMINE NEED OF SCA.
LATE IN THE WEEKEND A LOW MAY DEVELOP OFF THE N FL COAST AND ZIP
NE POSSIBLY SENDING SMALL SWELL INTO THE COASTAL ATLANTIC THROUGH
THE FIRST PART OF THE COMING WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  55  76  66  81 / 10 10 20 30
FORT LAUDERDALE  60  76  69  82 / 10 10 20 30
MIAMI            61  78  70  83 / 10 10 20 30
NAPLES           53  74  61  81 / -  -  10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Dec 5, 12:54 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST SAT DEC 5 2009

FLZ063-066>075-168-172>174-051100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1254 AM EST SAT DEC 5 2009

...TORNADO WATCH 794 FOR MUCH OF SOUTH FLORIDA UNTIL 9AM SATURDAY...
...SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THE CHANCE OF THUNDERSTORMS WILL INCREASE ACROSS THE
AREA TONIGHT...ESPECIALLY LATE AS INSTABILITY AND WIND FIELDS
INCREASE ACROSS THE AREA. THERE IS EVEN A SLIGHT RISK OF SEVERE
THUNDERSTORMS, CAPABLE OF PRODUCING DAMAGING WINDS AND EVEN ISOLATED
TORNADOES.

TORNADOES: WIND SHEAR WILL INCREASE ACROSS THE AREA TONIGHT, LEADING
TO A SLIGHT RISK OF TORNADO DEVELOPMENT. A TORNADO WATCH IS IN
EFFECT FOR ALL OF SOUTH FLORIDA EXCEPT GLADES COUNTY UNTIL 9 AM
SATURDAY.

WATERSPOUTS: THERE IS A POTENTIAL FOR TORNADIC WATERSPOUTS OVER THE
WATERS TONIGHT...ESPECIALLY ACROSS THE GULF WATERS, LAKE OKEECHOBEE
AND THE PALM BEACH WATERS.

WIND: A FEW STORMS COULD PRODUCE DAMAGING WINDS TO AROUND 60 MPH
ACROSS THE AREA.

FLOODING: HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. ALTHOUGH
THE STORMS WILL BE FAST MOVING...ANY STORMS WHICH MOVE OVER ANY
GIVEN AREA COULD LEAD TO MINOR STREET FLOODING OR FLOODING OF LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA ON SATURDAY. A FEW SEVERE STORMS WILL BE POSSIBLE, MAINLY
BEFORE NOON, CAPABLE OF PRODUCING DAMAGING WINDS AND EVEN THE
POSSIBILITY OF TORNADOES. A COLD FRONT WILL MOVE ACROSS THE AREA
SATURDAY AFTERNOON...ENDING THE RISK OF STORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Dec 4, 11:37 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1137 PM EST FRI DEC 4 2009

FLZ069-070-050530-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1137 PM EST FRI DEC 4 2009

...STRONG THUNDERSTORM MOVING ACROSS WESTERN PORTIONS OF COLLIER COUNTY...

AT 1135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CAPE ROMANO...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL AFFECT...

CAPE ROMANO...
MARCO ISLAND...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
ROYAL PALM HAMMOCK...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
ROTATION THEREFORE...TORNADOES COULD BE POSSIBLE ACROSS THIS AREA...

LAT...LON 2613 8160 2597 8135 2587 8153 2590 8159
      2589 8163 2592 8165 2590 8169 2588 8166
      2584 8168 2589 8172 2591 8171 2592 8174
      2597 8175 2598 8174 2600 8176
TIME...MOT...LOC 0435Z 225DEG 18KT 2585 8176

ERA
Special weather statement, Dec 5, 12:40 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EST SAT DEC 5 2009

FLZ066-069-070-075-050630-
HENDRY FL-MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1240 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORM MOVING ACROSS PORTIONS OF WESTERN COLLIER COUNTY...

AT 1230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ROYAL PALM HAMMOCK...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT...

FAKAHATCHEE STRAND STATE PRESERVE...
JEROME...
DEEP LAKE...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

THERE IS ALSO ANOTHER CLUSTER OF HEAVY SHOWERS...LOCATED AT AROUND
15 NM WEST OF EVERGLADES CITY...MOVING WEST AT AROUND 25 MPH. THIS
ACTIVITY WILL AFFECT AREAS NEAR CHOKOLOSKEE AND SURROUNDING
COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR ROTATION
THEREFORE...TORNADOES COULD BE POSSIBLE.

LAT...LON 2649 8121 2637 8115 2598 8110 2566 8126
      2570 8128 2572 8134 2576 8134 2579 8139
      2581 8135 2583 8135 2587 8147 2589 8148
      2584 8151 2587 8152 2592 8164 2590 8168
      2593 8174 2598 8174 2600 8176
TIME...MOT...LOC 0534Z 219DEG 26KT 2604 8147

ERA
Special weather statement, Dec 5, 2:33 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 AM EST SAT DEC 5 2009

FLZ071-050815-
INLAND BROWARD COUNTY FL-
233 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORM MOVING INTO WESTERN BROWARD COUNTY...

AT 231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF BIG CYPRESS NATIONAL
PRESERVE...MOVING NORTHEAST AT 25 TO 30 MPH. THIS STORM IS CAPABLE
OF PRODUCING WIND GUSTS UP 50 MPH.

THIS STORM WILL AFFECT...

WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2611 8046 2598 8076 2598 8087 2599 8088
      2614 8088 2632 8060
TIME...MOT...LOC 0732Z 239DEG 24KT 2599 8094

BAXTER
Special weather statement, Dec 5, 2:59 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
259 AM EST SAT DEC 5 2009

FLZ067-050830-
INLAND PALM BEACH COUNTY FL-
259 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORM MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAHOKEE...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT...

PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2673 8063 2678 8070 2682 8070 2685 8065
      2690 8062 2693 8062 2696 8060 2696 8043
      2696 8034
TIME...MOT...LOC 0759Z 223DEG 20KT 2680 8063

GREGORIA
Special weather statement, Dec 5, 3:19 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 AM EST SAT DEC 5 2009

FLZ067-050845-
INLAND PALM BEACH COUNTY FL-
319 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL INTERIOR PALM BEACH
COUNTY...

AT 316 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS...ALONG WITH A FEW THUNDERSTORMS...ALONG A
LINE EXTENDING FROM 8 MILES EAST OF CANAL POINT TO 13 MILES WEST OF
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING EAST AT 30 MPH.

THESE STORMS WILL AFFECT...

LION COUNTRY SAFARI...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
THE ACREAGE...
WELLINGTON...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2695 8021 2642 8020 2638 8052 2694 8060
TIME...MOT...LOC 0817Z 267DEG 25KT 2686 8048 2648 8043

GREGORIA
Special weather statement, Dec 5, 3:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EST SAT DEC 5 2009

FLZ067-071-050845-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
321 AM EST SAT DEC 5 2009

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CENTRAL BROWARD
COUNTY...

AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO INTERSECTION
ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL AFFECT...

MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...

AND SURROUNDING COMMUNITIES.

THESE STORMS CAN PRODUCE GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2633 8029 2619 8030 2615 8034 2613 8035
      2615 8044 2606 8043 2599 8073 2611 8067
      2632 8066 2652 8025 2634 8023
TIME...MOT...LOC 0820Z 241DEG 26KT 2628 8057 2616 8057
          2603 8067

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:28 PM ESTSpecial Marine WarningMFL62 min
Dec 4, 10:32 PM ESTSpecial Marine WarningMFL88 min
Dec 4, 11:37 PM ESTSpecial Weather StatementMFLCollier53 min
Dec 5, 12:07 AM ESTSpecial Marine WarningMFL68 min
Dec 5, 12:40 AM ESTSpecial Weather StatementMFLCollier50 min
Dec 5, 2:13 AM ESTTornado WarningMFLCollier30 min
Dec 5, 2:33 AM ESTSpecial Weather StatementMFLBroward42 min
Dec 5, 2:59 AM ESTSpecial Weather StatementMFLPalm Beach31 min
Dec 5, 3:19 AM ESTSpecial Weather StatementMFLPalm Beach26 min
Dec 5, 3:42 AM ESTSpecial Weather StatementMFLBroward33 min
Dec 5, 3:53 AM ESTSpecial Marine WarningMFL37 min
Dec 5, 4:13 AM ESTSpecial Marine WarningMFL62 min
Dec 5, 4:15 AM ESTSpecial Weather StatementMFLBroward45 min
Dec 5, 4:48 AM ESTSpecial Weather StatementMFLPalm Beach27 min
Dec 5, 7:18 AM ESTSpecial Marine WarningMFL46 min
Dec 5, 8:40 AM ESTSpecial Marine WarningMFL65 min
Dec 5, 9:42 AM ESTSpecial Marine WarningMFL2 hr
Dec 5, 10:10 AM ESTSpecial Weather StatementMFLHendry50 min
Dec 5, 10:36 AM ESTSmall Craft Advisory for WindsMFL17 hr
Dec 5, 11:44 AM ESTSpecial Marine WarningMFL45 min
Dec 5, 12:05 PM ESTSpecial Weather StatementMFLCollier25 min

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.